Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Jul 6, 1999, 8:47 AM EDT for Columbus County, North Carolina. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1999, 8:47 AM EDT (12:47 UTC)
- Expired
- Jul 6, 1999, 10:45 AM EDT
- In force
- 118 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Columbus County, NC
The radar
The Wilmington radar (KLTX), 37 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 061255 FFWILM NCC047-061445- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 847 AM EDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * FLOOD WARNING FOR... COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 1045 AM EDT * AT 841 AM EDT WEATHER SERVICE RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ALONG A LINE FROM OLD DOCK TO NEAR CERRO GORDO. THESE THUNDERSTORMS ARE ALMOST STATIONARY AND PRODUCING RAINFALL RATES OF 2 INCHES PER HOUR. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR... OLD DOCK AT 850 AM EDT WILLIAMS AT 850 AM EDT DOPPLER RADAR INDICATES AMOUNTS OF 4 TO 5 INCHES OF RAIN HAVE FALLEN BETWEEN OLD DOCK AND WILLIAMS OVER THE PAST SEVERAL HOURS. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. EXCESSIVE RUNOF^F FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS...ROADS AND OTHER LOW LYING AREAS. $
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 8:25 AM EDT, 22 minutes earlier.
Area forecast discussion, Jul 6, 8:25 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE WILMINGTON NC
825 AM EDT TUE JUL 6 1999
LATEST MSAS AND KLTX 88-D TRENDS INDICATE CONVECTION MOVING TOWARD
THE COAST INTO CONTINUED FAVORABLE ENVIRONMENT. WILL UPDATE COASTAL
COUNTIES WITH 30-40 POPS.
.ILM...HEAT ADVISORY TODAY AND WEDNESDAY NCZ087-096-097-099>101-
SCZ017-023-024-032>034-039-046.
DCHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:14 AM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 46 min |
| Jul 6, 9:39 AM EDT | Flash Flood Warning | ILM | Brunswick | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.